Alert archive / Minnesota / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 43, NWS Sioux Falls, SD

June 16, 2009Lincoln County, Lyon County, Minnesota

NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 16, 2009, 6:54 PM CDT for Lincoln County, Lyon County, Minnesota. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2009, 6:54 PM CDT (23:54 UTC)
Expired
Jun 16, 2009, 7:45 PM CDT
In force
51 min
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon

Counties Lincoln County, MN, Lyon County, MN

The radar

The Sioux Falls radar (KFSD), 125 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 7:27 PM CDTHAIL 14 Wnw Taunton, MN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 33 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 11.9 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2009-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 85 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2009-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
85 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
1124 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KFSD 162354
SVRFSD
MNC081-083-170045-
/O.NEW.KFSD.SV.W.0043.090616T2354Z-090617T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
654 PM CDT TUE JUN 16 2009

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN LINCOLN COUNTY IN SOUTHWEST MINNESOTA
  NORTHWESTERN LYON COUNTY IN SOUTHWEST MINNESOTA

* UNTIL 745 PM CDT

* AT 651 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
  LOCATED 5 MILES WEST OF TAUNTON...OR 21 MILES NORTHWEST OF
  MARSHALL...AND WAS MOVING EAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  TAUNTON...MINNEOTA AROUND 745 PM CDT...

IN ADDITION...VERY HEAVY RAIN MAY CAUSE PONDING OF WATER ON ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...AS WELL AS DESTRUCTIVE HAIL...BY
MOVING TO A STRONG SHELTER. A WELL BUILT PERMANENT BUILDING IS
BEST...PREFERABLY TOWARD THE INSIDE OF THE BUILDING AND AWAY FROM
OUTSIDE WALLS AND WINDOWS.

&&

LAT...LON 4464 9592 4452 9589 4453 9617 4463 9627
      4464 9608
TIME...MOT...LOC 2354Z 262DEG 4KT 4462 9615

$$

RSR
2 follow-up statements
000 
WWUS53 KFSD 170011
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
711 PM CDT TUE JUN 16 2009

MNC081-083-170045-
/O.CON.KFSD.SV.W.0043.000000T0000Z-090617T0045Z/
LYON MN-LINCOLN MN-
711 PM CDT TUE JUN 16 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR NORTHEASTERN LINCOLN AND NORTHWESTERN LYON COUNTIES...

AT 709 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR TAUNTON...OR 20 MILES NORTHWEST OF
MARSHALL...MOVING EAST AT 10 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
TAUNTON AROUND 745 PM CDT...

HEAVY RAIN MAY ALSO CAUSE PONDING OF WATER ON ROADS.

AT 645 PM CDT...QUARTER SIZE HAIL WAS REPORTED NEAR PORTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. THIS IS AN
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS.

&&

LAT...LON 4464 9592 4452 9589 4453 9617 4463 9627
      4464 9608
TIME...MOT...LOC 0009Z 269DEG 4KT 4462 9613

$$

RSR
000 
WWUS53 KFSD 170048
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
748 PM CDT TUE JUN 16 2009

MNC081-083-170057-
/O.EXP.KFSD.SV.W.0043.000000T0000Z-090617T0045Z/
LYON MN-LINCOLN MN-
748 PM CDT TUE JUN 16 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LINCOLN AND 
NORTHWESTERN LYON COUNTIES EXPIRED AT 745 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE.

AT 645 PM CDT...QUARTER SIZE HAIL WAS REPORTED 6 MILES WEST 
NORTHWEST OF TAUNTON. SMALLER HAIL AND HEAVY RAINS CAN STILL BE 
EXPECTED IN THE PREVIOUSLY WARNED AREA.

LAT...LON 4464 9592 4452 9589 4453 9617 4463 9627
      4464 9608
TIME...MOT...LOC 0011Z 269DEG 4KT 4462 9613

$$

RSR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:46 PM CDT, 3 hours 8 minutes earlier.

Area forecast discussion, Jun 16, 3:46 PM CDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
346 PM CDT TUE JUN 16 2009

.DISCUSSION...
AS NMRS SHWRS CONT TO MOVE SLWLY NEWD ACRS SWRN MN THIS AFTN...INIT
NEW TSTM DVLPMNT HAS BEEN JUST OF NWRN CRNR OF CWA CLOSER TO UPPER
SUPPORT. THIS PRETTY MUCH FIGURES AND STILL EXPCT MORE DVLPMNT DOWN
INTO CWA W OF FSD...PSBLY CLOSE TO JAMES VLY...A LTL LATER THIS
AFTN. THE DECENT HEATG SWRN FCST AREA SHUD HELOP FIRE OFF THE STORMS
NEAR THE EDGE OF THE DECENT HEATG AREA. WITH LESSER UPPER
SUPPORT...THESE STORMS SILL LIKELY TO STAY SCT AT MOST. NEVERTHELESS
MOISTURE INSTBLTY AND SHEAR SEEM AMPLE FOR ISOLD SVR STORMS. WILL
KEEP STORM POPS IN THE CHC CATEGORY FOR THIS EVE AND DROP THE POPS
DOWN AFTER MIDNIGHT...THO A SLGT CHC THRU THE NIGHT SEEMS WISE FAR
ERN/NERN CWA.

PLENTY OF LO LVL MOISTURE SHUD KEEP LOW CLDS OVER ERN ESPLY NERN CWA
THRU THIS EVE...AND SOME INCREASE OR AT LEAST LINGERING EXPECTED
LATE TNGT WITH SLOW COOLING. GUIDNCE TEMPS CANT GO TOO BAD
TNGT...WILL GO WITH LOWS AT TO A DEG OR TWO ABV GUIDNCE IN MOIST
REGIME. AM HOLDING OFF ON FOG MENTN FOR NOW ON MARGINAL CHC WITH
MAIN PRBL NOW BEING EXTENT OF TSTM ACTVTY. /WILLIAMS

INTERESTING SET UP FOR THE NEXT FEW DAYS AS FLOW ALOFT BECOMES
SOUTHWEST WITH A SERIES OF SHORTWAVES MOVING THROUGH THE AREA. LOW
LYING STRATUS AND FOG ACROSS EASTERN PORTIONS OF CWA IN THE MORNING
WILL LIFT AND GIVEWAY TO STRONG HEATING. AS A SERIES OF SHORTWAVE
WORK INTO NORTH CENTRAL SOUTH DAKOTA EXPECT CONVECTION TO DEVELOP
ACROSS NORTHERN SOUTH DAKOTA BUILDING DOWN INTO NORTHERN PORTIONS OF
FORECAST AREA IN THE EVENING HOURS.  APPEARS AS THOUGH THE DEEPER
MOISTURE WILL BE CONFINED TO AREAS SOUTH OF I-90...WHILE BETTER LIFT
WILL BE FOCUSED NORTH OF FORECAST AREA. SHORTWAVE TRAIN GRADUALLY
SAGS SOUTH ON WEDNESDAY NIGHT INTO THURSDAY WITH A SHORTWAVE MOVING
ACROSS THE FORECAST AREA IN THE MORNING AND THEN AGAIN IN THE
AFTERNOON. A SERIES OF UPPER LEVEL JET STREAKS ALSO MOVE THROUGH THE
REGION DURING THE DAY PROVIDING ADDED UPPER LEVEL SUPPORT. MODELS
PORTEND ADDITIONAL DESTABILIZATION THROUGHOUT THE DAY...WITH
ATMOSPHERE BECOMING QUITE UNSTABLE BY THURSDAY EVENING.  SHEAR
PROFILES ARE NOT ALL THAT IMPRESSIVE...BUT CAPE VALUES CLIMB TO
2000-3000 J/KG.  EXPECT MAIN SEVERE THREAT TO BE LARGE HAIL AND
DAMAGING WINDS...BUT CAN NOT RULE OUT A TORNADO OR TWO ALONG A
BOUNDARY.

LOW LYING STRATUS WILL HANG ON THROUGH MUCH OF THE DAY ON FRIDAY
HAMPERING DAYTIME HEATING. KEPT MENTION OF SHOWERS WITH ISOLATED
THUNDERSTORMS ACROSS EASTERN HALF OF FORECAST THROUGH MID-DAY. AS
UPPER LEVEL RIDGE BUILDS EXPECT LOW CLOUDS AND STRATUS TO GRUDGINGLY
SHIFT EAST.

FOLLOWED HPC GUIDANCE FAIRLY CLOSELY IN THE LATTER PERIODS WITH GFS
AND ECMWF IN GENERAL AGREEMENT ON THE OVERALL PATTERN. MODELS
SUGGEST UPPER LEVEL RIDGE BUILDING ACROSS THE CENTRAL PORTIONS OF
THE CONUS WITH WARMING TREND THIS WEEKEND INTO EARLY NEXT WEEK. WILL
HAVE TO WATCH SUNDAY MORNING CLOSELY AS STRONG WARM AIR ADVECTION
ALOFT MAY RESULT IN SOME ACCAS SHOWERS. MODELS DISAGREE ON HOW MUCH
WARMING ALOFT...WITH THE ECMWF RUNNING IN THE LOWER 20S...NEARLY 5
DEGREES C WARMER THAN THE GFS. FOR NOW...SIDED CLOSER TO GFS BUT
WITH DEVELOPMENT OF LOW LEVEL JET RAISED FORECAST LOWS. FORECAST
AREA MAY BE INFLUENCED BY A RIDGE RIDER OR TWO HEADED INTO EARLY
NEXT WEEK PRIOR TO CAP BUILDING IN.  WITH GULF WIDE OPEN...APPEARS
AS THOUGH THE FIRST WEEK OF SUMMER WILL BE WARM AND MUGGY. /BT

&&

.AVIATION...
A FEW LINGERING IFR CIGS FAR ERN FCST AREA AT MID AFTN SHUD IMPROVE
TO MVFR BY 22Z. OTRW MVFR CIGS SHUD BE PERSISTENT ERN CWA AND MORE
SPOTTY CNTRL CWA INCLUDG HON/FSD TAF SITES. THESE CIGS SHUD TENS TO
SOLIDIFY AGN E AND INCREAS SOME CNTRL FOR THE 17/06Z-15Z PERIOD.
ALONG WITH THIS WILL COME INCREASING 3-5SM IN BR SAME PD WITH XOME
LCL 1-3SM BR...AT THIS TIME DO NOT EXPECT BLO 1SM UNDER LINGERING
CLOUD COVER. ANY LWR VSBYS SHUD IMPROVE RPDLY TO VFR AFT 17/15Z WITH
CIGS ALSO BREAKING UP OR IMPROVING TO VFR BY 17/18Z.

CONVECTN IN THE FORM OF TSRA WILL OF COURSE PRODUCE LCL AND LIKELY
BRIEF MVFR TO IFR CIGS...MAINLY THRU 17/06Z. AS MENTND ABV THIS
CONVECTION SHUD BE SCT.
&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.

&&

WILLIAMS/BT
Hazardous weather outlook, Jun 16, 11:12 AM CDT, 7 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1112 AM CDT TUE JUN 16 2009

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-171200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1112 AM CDT TUE JUN 16 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
THERE WILL BE A THREAT OF SEVERE STORMS LATE THIS AFTERNOON AND
THIS EVENING ALONG AND SOUTHWEST OF A LINE FROM DE SMET SOUTH
DAKOTA TO SIOUX FALLS TO STORM LAKE IOWA. STORMS WILL BE ISOLATED
TO SCATTERED...BUT ANY STORMS THAT DEVELOP MAY PRODUCE HAIL TO
WALNUT SIZE...DAMAGING WINDS TO 75 MPH...AND EVEN AN ISOLATED
TORNADO. THE SEVERE WEATHER THREAT SHOULD DIMINISH BY 10 TO 11 PM
CDT.

OTHER ISOLATED THUNDERSTORMS MAY ACCOMPANY MORE NUMEROUS SHOWERS
ALONG AND NORTHEAST OF A LINE FROM BROOKINGS SOUTH DAKOTA TO
SPENCER IOWA. STORMS IN THIS AREA...WHICH INCLUDES SOUTHWEST
MINNESOTA...ARE NOT EXPECTED TO BE SEVERE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE WILL BE A CHANCE OF THUNDERSTORMS LATE WEDNESDAY AFTERNOON
INTO WEDNESDAY NIGHT. THESE STORMS WILL DEVELOP QUICKLY LATE IN
THE DAY THROUGH THE JAMES VALLEY....AND WILL LIKELY AFFECT AREAS
ALONG AND NORTH OF INTERSTATE 90 THROUGH THE EVENING. ANOTHER
ROUND OF THUNDERSTORMS IS LIKELY LATE THURSDAY INTO THURSDAY
NIGHT. SEVERE STORMS WILL BE POSSIBLE BOTH PERIODS...FEATURING
LARGE HAIL AND DAMAGING WINDS. LOCALLY HEAVY RAINFALL IS ALSO
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 5 PM IN SOUTHEAST
SOUTH DAKOTA...PART OF NORTHWEST IOWA...AND IN EXTREME
NORTHEAST NEBRASKA.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

WILLIAMS

In the hours before

Local storm report, Jun 16, 5:52 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
552 PM CDT TUE JUN 16 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0531 PM     TORNADO          6 S MOUNT VERNON        43.63N 98.25W
06/16/2009                   DAVISON            SD   TRAINED SPOTTER

&&

TRM
Local storm report, Jun 16, 6:02 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
602 PM CDT TUE JUN 16 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     HAIL             5 SSW LANE              44.00N 98.45W
06/16/2009  E1.00 INCH       JERAULD            SD   PUBLIC

&&

TRM
Local storm report, Jun 16, 6:10 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
610 PM CDT TUE JUN 16 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     HAIL             6 SSW MITCHELL          43.66N 98.08W
06/16/2009  E0.88 INCH       DAVISON            SD   TRAINED SPOTTER

            IN ADDITION TO NICKEL SIZE HAIL, A WALL CLOUD WAS SITED 6
            MILES SSW OF MITCHELL.

&&

TRM
Local storm report, Jun 16, 6:38 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
638 PM CDT TUE JUN 16 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0636 PM     TORNADO          DIMOCK                  43.48N 97.99W
06/16/2009                   HUTCHINSON         SD   TRAINED SPOTTER

&&

TRM
Local storm report, Jun 16, 6:46 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
646 PM CDT TUE JUN 16 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     HAIL             WESSINGTON SPRINGS      44.08N 98.57W
06/16/2009  E1.50 INCH       JERAULD            SD   TRAINED SPOTTER

            IN ADDITION TO WALNUT SIZE HAIL, 1.21 INCH OF RAIN FELL
            WITH THIS STORM.

&&

TRM
Local storm report, Jun 16, 6:51 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SIOUX FALLS SD
651 PM CDT TUE JUN 16 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0412 PM     HAIL             15 SSW WOLSEY           44.21N 98.59W
06/16/2009  E0.88 INCH       BEADLE             SD   PUBLIC

0425 PM     HAIL             13 WNW WESSINGTON SPRIN 44.18N 98.79W
06/16/2009  E2.00 INCH       JERAULD            SD   PUBLIC

0425 PM     HAIL             8 NW WESSINGTON SPRINGS 44.16N 98.69W
06/16/2009  E3.00 INCH       JERAULD            SD   PUBLIC

            HAIL WAS INCREASING IN SIZE

0442 PM     HAIL             11 NW WESSINGTON SPRING 44.18N 98.75W
06/16/2009  E1.75 INCH       JERAULD            SD   PUBLIC

            IN ADDITION TO THE GOLFBALL SIZE HAIL, WINDS WERE GUSTING
            TO 50-60 MPH.

0455 PM     HAIL             6 NW WESSINGTON SPRINGS 44.14N 98.65W
06/16/2009  E0.75 INCH       JERAULD            SD   PUBLIC

0500 PM     HAIL             3 W MOUNT VERNON        43.71N 98.32W
06/16/2009  E0.88 INCH       DAVISON            SD   LAW ENFORCEMENT

            IN ADDITION TO NICKEL SIZE HAIL, HEAVY RAIN WAS FALLING
            WEST OF MOUNT VERNON ON THE DAVISON/AURORA COUNTY LINE.

0510 PM     HAIL             WESSINGTON SPRINGS      44.08N 98.57W
06/16/2009  E1.50 INCH       JERAULD            SD   TRAINED SPOTTER

            IN ADDITION TO WALNUT SIZE HAIL, 1.21 INCH OF RAIN FELL
            WITH THIS STORM.

0510 PM     HAIL             4 W LANE                44.07N 98.50W
06/16/2009  E1.00 INCH       JERAULD            SD   PUBLIC

            IN ADDITION TO THE QUARTER SIZE HAIL, WINDS WERE GUSTING
            TO 40-50 MPH.

0524 PM     HAIL             3 S MOUNT VERNON        43.67N 98.25W
06/16/2009  E1.75 INCH       DAVISON            SD   LAW ENFORCEMENT

0531 PM     TORNADO          6 S MOUNT VERNON        43.63N 98.25W
06/16/2009                   DAVISON            SD   TRAINED SPOTTER

0535 PM     HAIL             5 SSW LANE              44.00N 98.45W
06/16/2009  E1.00 INCH       JERAULD            SD   PUBLIC

0536 PM     HAIL             4 S MOUNT VERNON        43.66N 98.25W
06/16/2009  E1.75 INCH       DAVISON            SD   PUBLIC

0540 PM     HAIL             6 SSW MITCHELL          43.66N 98.08W
06/16/2009  E0.88 INCH       DAVISON            SD   TRAINED SPOTTER

            IN ADDITION TO NICKEL SIZE HAIL, A WALL CLOUD WAS SITED 6
            MILES SSW OF MITCHELL.

0636 PM     TORNADO          DIMOCK                  43.48N 97.99W
06/16/2009                   HUTCHINSON         SD   TRAINED SPOTTER

&&

TRM

Nearby

Severe Thunderstorm Warnings in Minnesota, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.